Had Botox Injections 2 Weeks Ago; Have Drooping Eyelids & Vision Problems. Any Treatment to Correct?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Droopy Eyelids 2 Weeks After Botox...
Eye-LID droop can happen if the Botox was injected too close to your eyelid-elevating muscle, the levator palpebral superioris. In such a scenario, the Botox will diffuse inadvertently onto the levator muscle and cause an eyelid droop. This typically lasts 1-2 months but can last as long as the full dose of Botox (3-4 months). It can be treated with Apraclonidine eye drops that may raise your eyelid up to 2mm. Be sure your prescribing physician discusses all the potential side-effects of the drops, such as "adrenaline-like" symptoms like anxiety or heart pounding; you may also experience eye irritation, eye dryness, and eye pain, amongst other symptoms. If these symptoms occur, you will likely need to take some lubricating eye drops, lower the dose, switch the eye-drops, or stop the drops altogether...
I would encourage you to seek the services of an experienced physician injector. I think the key lies in truly understanding the anatomy of the injected area, and more importantly the variability in the anatomy between patients -- for brows, the forehead, and anywhere else you plan on receiving a Botox injection. This includes having a firm understanding of the origin, insertion, and action of each muscle that will be injected, the thickness of each muscle targeted, and the patient variability therein. As an aesthetic-trained plastic surgeon, I am intrinsically biased since I operate in the area for browlifts and facelifts, and have a unique perspective to the muscle anatomy since I commonly dissect under the skin and see the actual muscles themselves. For me, this helps guide where to inject and where not to. However, with that said, I know many Dermatologists who know the anatomy well despite not operating in that area, and get great results.
What To Do For Droopy Eyelid and Vision Problem 2 Weeks After Injections With Botox
The most common reason for drooping eyelids after injections with Botox is that the muscles of the forehead that usually hold the brows up have relaxed (usually because the purpose of the injection was to get the horizontal forehead wrinkles to smooth) causing the lower forehead skin to come down, which pushes the eyelid skin down with it. If the eyelid skin is pushed down enough, there can be some obstruction of the vision by the heavy, drooping upper eyelids. If this is the case, the addition of a small amount of Botox under the lateral eyebrow will relax the muscle that is pulling the eyelid down, causing the brow to elevate slightly which may help your drooping eyelids and vision problem (in fact, every time I inject the forehead for the horizontal wrinkles, I inject the lateral brow as well in order to avoid this issue). On the other hand, if what you are describing is not drooping lids at all but rather something called ptosis (much less common), there is a prescription eye drop that will help with this. Go back to see your injector for an evaluation, or if you are uncomfortable with that, a second opinion from an experienced injector is never a bad idea. Good luck.
Vision problems after Botox
If the Botox is injected into the wrong plane or location, it can affect the muscles responsible for evelating your eyelid or in rare occasions even affect the movement of globe to allow focusing and keeping a steady gaze with both eyes. In certain instances, eyedrops can help, but in others you may need some supportive care until the Botox dissipates. Please return to your facial plastic surgeon evaluation and management plan.
You might also like...
Drooping eyelids and vision problems from Botox
Please return to your injector. If you are having ptosis, there are eyedrops that can help lift the eyelids themselves and fix this faster. If it's the brows, this won't help though. But please return to your injector for an evaluation and possible prescription.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.